Join the 'Macugen' group to help and get support from people like you.
Posted 12 Sep 2011 by Drugs.com
MONDAY, Sept. 12 – Repeated use of antibiotics among patients who receive eye injections for such ophthalmic conditions as age-related macular degeneration can lead to the emergence of drug-resistant germs, according to a new study. More than eight million people in the United States are affected by age-related macular degeneration, and its treatment involves monthly injections that are typically followed by antibiotics to prevent such complications as inflammation of the eye. Researchers from Vanderbilt University School of Medicine in Nashville found, however, that long-term use of antibiotics after eye injection therapy may promote the growth of hard-to-treat germs. "Repeated exposure of ocular flora [microbes living on or inside the body] ... may select for resistant bacterial strains and cultivate 'superbugs' with multiple-drug resistance ..." the study's authors wrote a news ... Read more
Related support groups: Macular Degeneration, Vigamox, Zymar, Sulfacetamide Sodium, Lucentis, Povidone Iodine, Boric Acid, Azasite, Stye, Polytrim, Polymyxin B/Trimethoprim, Tobrex, Silver Nitrate, Ciloxan, Ocuflox, Zymaxid, Besivance, Trifluridine, Neosporin Ophthalmic, Natacyn
FDA Medwatch Alert: Macugen (pegaptanib sodium injection)
Posted 7 Apr 2006 by Drugs.com
[Posted 04/07/2006] (OSI)Eyetech/Pfizer and FDA notified healthcare professionals of important changes in the approved product labeling for Macugen (pegaptanib sodium injection), including changes to the CONTRAINDICATIONS, PRECAUTIONS, ADVERSE EVENTS Post-Marketing, and DOSAGE and ADMINISTRATION sections. Rare reports of anaphylaxis/anaphylactoid reactions, including angioedema following the administration of Macugen along with various medications administered as part of the injection preparation, were described. Macugen is indicated for the treatment of neovascular (wet) age-related macular degeneration, and is administered once every six weeks by intravitreous injection. Healthcare professionals should evaluate the patient's medical history for hypersensitivity reactions to Macugen prior to using this product. [March 6, 2006 - Dear Healthcare Professional Letter - (OSI)Eyetech/Pfizer] Read more
Related support groups: Macugen